MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an echelon microcatheter that had resistance and got stuck.It was reported that the patient was undergoing an aneurysm embolization procedure.The echelon 10 microcatheter and all accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.The echelon was delivered smoothly to the treatment location and the first coil was delivered and deployed.However, the catheter then could not be taken back; there was a lot of resistance.Finally after struggling, the catheter was able to be retrieved and was replaced with a different echelon catheter to continue the procedure.No patient information was provided.Ancillary devices: navien 072 intermediate catheter, coils (4mm x10mm, 2.5mm x 6mm, 1.5mm x 4mm, and 2mm x 6mm).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: an unknown medtronic pusher (coil) was returned for analysis within a shipping box, within an opened echelon-10 outer carton, within a dispenser coil and within an echelon-10 micro catheter.Visual inspection/damage location details: the pusher actuator interface was found loose and retracted from the coupler tube.The break indicator was found broken with the release wire retracted.The pusher was found bent throughout the length of the pusher.The implant coil was already detached and not returned for analysis.Customer reported the implant was implanted within the patient.No damages or irregularities were found with the echelon-10 hub.The micro catheter body was found accordioned between ~3.5cm and ~16.4cm from the proximal end and found accordioned between ~43.5cm and ~46.5cm from the proximal end.No damages or irregularities were found with the distal tip or marker bands.Blood was found within the micro catheter body.Testing/analysis: the echelon-10 total/usable length could not be reliably measured due to the severe accordioning found.The echelon-10 micro catheter was flushed, and water did not exit the distal tip as it was found occluded.The coil pusher could not be retracted out of the micro catheter as it was found stuck.The micro catheter tip outer diameter was measured to be ~0.025¿, and the outer diameter at the proximal marker band was measured to be ~0.026¿, which is within specification (specification: 0.026¿ max at tip; 0.028¿ max at proximal marker band).The echelon-10 could not be used for resistance testing within an in-house guide catheter due to the severe accordioning.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance in guide catheter¿ could not be confirmed but could not be ruled out.Potential causes are patient vessel tortuosity, damaged catheter(s), flush rate too low, or multiple micro catheters used with one guide catheter.The returned pusher was found stuck within the returned echelon-10 micro catheter.The micro catheter was found accordioned and the pusher was found kinked, likely caused by attempt to retract the pusher after the implant was detached.The cause of the pusher resistance in micro catheter could not be determined.It is possible the pusher became damaged during the event, causing it to become stuck within the echelon-10 micro catheter.The actuator interface was found retracted, the break indicator was found broken, and the release wire was found retracted, detaching the implant as expected by the detachment subassemblies.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received clarifying that the device issue was the echelon got entrapped and was difficult to remove.The echelon did not have resistance in the guide catheter, but the navien used had lot number: d035317.The echelon also did not have resistance with a coil.However, 6 coils were used: 3 helix and 3 3d.No damage was observed to the echelon microcatheter after retrieval.No patient symptoms or complications were associated with this event.The procedure was completed by using an alternative echelon: d022964.
 
Additional Manufacturer Narrative

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22013064
Report Number2029214-2025-01175
Device Sequence Number5192331
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public(01)00847536006256(17)270111(10)D010080
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberD010080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/26/2025
08/28/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/07/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale